Inhaler Thrush – How to Prevent Inhalers from Causing Oral Thrush

Yeast Infections and Inhalers? How the hell can they be related? In fact, the very idea does not enter the head of most people, so when they have a “rash” of red spots on the lips and other symptoms inside the mouth, they do not know where they come from. But it’s probably an oral thrush caused by your inhaler. Learn here why this happens and what you can do to avoid it in the future.

The typical symptoms of oral candidiasis are; dense whitish patches all over the tongue and soft tissues, a thick white coating all over the tongue which when scraped can show bleeding underneath, difficult/painful swallowing, bad breath and, particularly for inhaler users, red patches on all lips

Candidiasis is caused by the fungus Candida albicans which is found naturally in all of us. However, the good bacteria in your body usually keep it in check. But, under some conditions, the number of friendly bacteria in your body is depleted and thus the fungus is allowed to ‘overgrow’ and develop into an infection, sometimes also called Candida or Thrush.

There are a number of underlying conditions that can help this situation develop, including a weakened immune system, overuse of antibiotics, blood sugar levels that are too high, etc. But one element is the repeated use of steroids. And this, of course, is important for steroid inhaler users, because it puts them, along with denture wearers, at much greater risk of contracting oral yeast infections.

So what can you do to prevent this? Of course, there are over-the-counter and prescription medications to help fight infection. For oral infections, this includes lozenges and others such as oral liquid suspensions, sometimes called “rinse and swallow” remedies. The downside for many users is that these only address the symptoms, not the root cause(s). Therefore, the result is usually repeated oral candidiasis. And with repeated medications, the Candida fungus can become resistant to the drugs.

That is why patients are increasingly turning, and successfully, to all-natural remedies for their infections. These include simple yet effective home remedies like using raw apple cider vinegar, garlic, plain yogurt, etc. There are also homeopathic treatments. And, no doubt, dietary and lifestyle adjustments will also be required.

One obvious thing to do as an inhaler user is to always rinse your mouth out thoroughly after each use of your inhaler. This is to ensure that you get rid of any traces of excess steroids stuck in your mouth, teeth, cavities, etc. And clean the nozzle too. This is a good habit to get into and will help a lot.

Leave a Reply

Your email address will not be published. Required fields are marked *